MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Catalog Number DTVN-5.0-19-10.0-YUEH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of a yueh centesis disposable catheter needle for an unknown procedure.As the operator removed the catheter, it was noted that approximately 1 cm "broke off just under the patient's skin".There are no plans to remove the fragment from the body.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: a2, a3, a4, a5b, b5, b7.Correction: d10, h3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr300296-fda3500a.Pdf].
 
Event or Problem Description
Additional information received 15jul2020: the procedure was an ultrasound guided thoracentesis for the treatment of pleural effusion.After removal of the catheter from pleural space about 5-9 mm of the distal tip was missing, ct showed the tip of catheter within subcutaneous fat 1.1 cm deep to skin surface.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional methods code: device not returned (4114).Investigation ¿ evaluation.Capital region medical center informed cook of an incident involving a yueh centesis disposable catheter needle.Upon finishing draining and removing the catheter on (b)(6) 2020, there was approximately 1 cm of the distal tip of the catheter that broke off just under the patient¿s skin.There was no resistance removing the catheter from the patient.The ir supervisor stated the catheter was almost out of the patient when the piece broke off.Patient was brought to the ir lab for ultrasound guided thoracentesis.A ct of the chest was performed and found the tip was deep within the skin surface.There are no plans to remove the device fragment and there have been no adverse effects to the patient as a result of this incident.A review of the complaint history, device history record, drawing, manufacturing instructions, and quality control of the device, as well as a supplier investigation, were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, images of the complaint device were provided.There is no visible damage on the catheter.The catheter was separated towards the tip.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of product labeling could not be conducted because no instructions for use [ifu] are packaged with the device.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots records no related nonconformances.A review f complaint history found no additional complaints on the lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.The investigation found that the affected component is supplied to cook from merit medical.Cook requested that the supplier investigate this occurrence.The supplier reviewed the device history record for the lot related to this complaint.Review of the dhr indicates no excursions from normal manufacturing materials and processes.There were no nonconformances or additional complaints associated with the lot.For this failure mode, there have been two complaints within the past 24 months.However, trending analysis shows no increasing trends.No root cause could be determined.The customer reported the distal tip of the catheter broke off into the patient.The yueh centesis disposable catheter needle utilizes a trocar style needle within the catheter for direct stick use.It is possible that due to manipulation of the trocar within the catheter the sharp trocar sheared the catheter and caused it to separate.However, this cannot be confirmed.Based on the information provided, no returned product, and the results of the investigation, the investigation conclusion for this complaint is cause traced to a component failure without a design or manufacturing defect.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10078691
Report Number1820334-2020-00973
Device Sequence Number14385572
Product Code GCB
UDI-Device Identifier00827002094901
UDI-Public(01)00827002094901(17)230228(10)13017815
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberDTVN-5.0-19-10.0-YUEH
Device Lot Number13017815
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/15/2020
08/27/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date08/04/2020
09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight96